Bernoulli

  • Bernoulli
  • Volume 22, Number 4 (2016), 2548-2578.

An $\alpha$-stable limit theorem under sublinear expectation

Erhan Bayraktar and Alexander Munk

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For $\alpha\in (1,2)$, we present a generalized central limit theorem for $\alpha$-stable random variables under sublinear expectation. The foundation of our proof is an interior regularity estimate for partial integro-differential equations (PIDEs). A classical generalized central limit theorem is recovered as a special case, provided a mild but natural additional condition holds. Our approach contrasts with previous arguments for the result in the linear setting which have typically relied upon tools that are non-existent in the sublinear framework, for example, characteristic functions.

Article information

Source
Bernoulli, Volume 22, Number 4 (2016), 2548-2578.

Dates
Received: January 2015
Revised: May 2015
First available in Project Euclid: 3 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.bj/1462297689

Digital Object Identifier
doi:10.3150/15-BEJ737

Mathematical Reviews number (MathSciNet)
MR3498037

Zentralblatt MATH identifier
1347.60006

Keywords
generalized central limit theorem partial-integro differential equations stable distribution sublinear expectation

Citation

Bayraktar, Erhan; Munk, Alexander. An $\alpha$-stable limit theorem under sublinear expectation. Bernoulli 22 (2016), no. 4, 2548--2578. doi:10.3150/15-BEJ737. https://projecteuclid.org/euclid.bj/1462297689


Export citation

References

  • [1] Avellaneda, M., Levy, A. and Parás, A. (1995). Pricing and hedging derivative securities in markets with uncertain volatilities. Appl. Math. Finance 2 73–88.
  • [2] Barenblatt, G.I. (1979). Similarity, Self-Similarity, and Intermediate Asymptotics. New York–London: Consultants Bureau [Plenum]. Translated from the Russian by Norman Stein, translation edited by Milton Van Dyke, with a foreword by Ya.B. Zel’dovich [Ja.B. Zel’dovič].
  • [3] Bass, R.F. and Levin, D.A. (2002). Harnack inequalities for jump processes. Potential Anal. 17 375–388.
  • [4] Bayraktar, E. and Munk, A. (2015). Comparing the $G$-normal distribution to its classical counterpart. Commun. Stoch. Anal. 9 1–18.
  • [5] Caffarelli, L. and Silvestre, L. (2009). Regularity theory for fully nonlinear integro-differential equations. Comm. Pure Appl. Math. 62 597–638.
  • [6] Caffarelli, L. and Silvestre, L. (2011). The Evans–Krylov theorem for nonlocal fully nonlinear equations. Ann. of Math. (2) 174 1163–1187.
  • [7] Caffarelli, L.A. and Cabré, X. (1995). Fully Nonlinear Elliptic Equations. American Mathematical Society Colloquium Publications 43. Providence, RI: Amer. Math. Soc.
  • [8] Dolinsky, Y., Nutz, M. and Soner, H.M. (2012). Weak approximation of $G$-expectations. Stochastic Process. Appl. 122 664–675.
  • [9] Hu, M., Ji, S., Peng, S. and Song, Y. (2014). Comparison theorem, Feynman–Kac formula and Girsanov transformation for BSDEs driven by $G$-Brownian motion. Stochastic Process. Appl. 124 1170–1195.
  • [10] Hu, M. and Li, X. (2014). Independence under the $G$-expectation framework. J. Theoret. Probab. 27 1011–1020.
  • [11] Hu, M. and Peng, S. (2009). $G$-Lévy processes under sublinear expectations. Preprint. Available at arXiv:0911.3533v1.
  • [12] Hu, Z.-C. and Zhou, L. (2015). Multi-dimensional central limit theorems and laws of large numbers under sublinear expectations. Acta Math. Sin. (Engl. Ser.) 31 305–318.
  • [13] Ibragimov, I.A. and Linnik, Y.V. (1971). Independent and Stationary Sequences of Random Variables. Groningen: Wolters-Noordhoff Publishing. With a supplementary chapter by I.A. Ibragimov and V.V. Petrov, translation from the Russian edited by J.F.C. Kingman.
  • [14] Kassmann, M., Rang, M. and Schwab, R.W. (2014). Integro-differential equations with nonlinear directional dependence. Indiana Univ. Math. J. 63 1467–1498.
  • [15] Kassmann, M. and Schwab, R.W. (2014). Regularity results for nonlocal parabolic equations. Riv. Math. Univ. Parma (N.S.) 5 183–212.
  • [16] Kriventsov, D. (2013). $C^{1,\alpha}$ interior regularity for nonlinear nonlocal elliptic equations with rough kernels. Comm. Partial Differential Equations 38 2081–2106.
  • [17] Lara, H.C. and Dávila, G. (2012). Regularity for solutions of nonlocal, nonsymmetric equations. Ann. Inst. H. Poincaré Anal. Non Linéaire 29 833–859.
  • [18] Lara, H.C. and Dávila, G. (2014). Hölder estimates for non-local parabolic equations with critical drift. Preprint. Available at arXiv:1408.0676.
  • [19] Lara, H.C. and Dávila, G. (2014). $C^{\sigma+\alpha}$ estimates for concave, non-local parabolic equations with critical drift. Preprint. Available at arXiv:1408.5149.
  • [20] Li, M. and Shi, Y. (2010). A general central limit theorem under sublinear expectations. Sci. China Math. 53 1989–1994.
  • [21] Luo, P. and Jia, G. (2014). A note on characterizations of $G$-normal distribution. Preprint. Available at arXiv:1402.4631.
  • [22] Neufeld, A. and Nutz, M. (2015). Nonlinear Lévy processes and their characteristics. Trans. Amer. Math. Soc. To appear.
  • [23] Osuka, E. (2013). Girsanov’s formula for $G$-Brownian motion. Stochastic Process. Appl. 123 1301–1318.
  • [24] Paczka, K. (2012). Itô calculus and jump diffusions for $G$-Lévy processes. Preprint. Available at arXiv:1211.2973.
  • [25] Paczka, K. (2014). $G$-martingale representation in the $G$-Lévy setting. Preprint. Available at arXiv:1404.2121.
  • [26] Peng, S. (2007). Law of large numbers and central limit theorem under nonlinear expectations. Preprint. Available at arXiv:math/0702358.
  • [27] Peng, S. (2007). $G$-Brownian motion and dynamic risk measure under volatility uncertainty. Preprint. Available at arXiv:0711.2834.
  • [28] Peng, S. (2008). A new central limit theorem under sublinear expectations. Preprint. Available at arXiv:0803.2656.
  • [29] Peng, S. (2009). Survey on normal distributions, central limit theorem, Brownian motion and the related stochastic calculus under sublinear expectations. Sci. China Ser. A 52 1391–1411.
  • [30] Peng, S. (2010). Nonlinear expectations and stochastic calculus under uncertainty. Preprint. Available at arXiv:1002.4546.
  • [31] Peng, S., Song, Y. and Zhang, J. (2014). A complete representation theorem for $G$-martingales. Stochastics 86 609–631.
  • [32] Ren, L. (2013). On representation theorem of sublinear expectation related to $G$-Lévy process and paths of $G$-Lévy process. Statist. Probab. Lett. 83 1301–1310.
  • [33] Schwab, R.W. and Silvestre, L. (2014). Regularity for parabolic integro-differential equations with very irregular kernels. Preprint. Available at arXiv:1412.3790.
  • [34] Serra, J. (2014). $C^{\sigma+\alpha}$ regularity for concave nonlocal fully nonlinear elliptic equations with rough kernels. Preprint. Available at arXiv:1405.0930.
  • [35] Silvestre, L. (2011). On the differentiability of the solution to the Hamilton–Jacobi equation with critical fractional diffusion. Adv. Math. 226 2020–2039.
  • [36] Silvestre, L. (2014). Regularity estimates for parabolic integro-differential equations and applications. In Proceedings of the International Congress of Mathematicians (Seoul, 2014) (S.Y. Jang, Y.R. Kim, D.-W. Lee andI. Yie, eds.) 873–894. Seoul: Kyung Moon SA. Available at http://www.icm2014.org/en/vod/proceedings.
  • [37] Soner, H.M., Touzi, N. and Zhang, J. (2011). Martingale representation theorem for the $G$-expectation. Stochastic Process. Appl. 121 265–287.
  • [38] Song, Y. (2011). Some properties on $G$-evaluation and its applications to $G$-martingale decomposition. Sci. China Math. 54 287–300.
  • [39] Xu, J., Shang, H. and Zhang, B. (2011). A Girsanov type theorem under $G$-framework. Stoch. Anal. Appl. 29 386–406.
  • [40] Zhang, D. and Chen, Z. (2014). A weighted central limit theorem under sublinear expectations. Comm. Statist. Theory Methods 43 566–577.
  • [41] Nonlocal Equations Wiki. Available at https://www.ma.utexas.edu/mediawiki/index.php/Starting_page. Accessed 2015-01-25.